Journal of Global Optimization

, Volume 22, Issue 1–4, pp 263–270 | Cite as

Convergence of duality bound method in partly convex programming

  • Nguyen Van Thoai


We discuss the convergence of a decomposition branch-and-bound algorithm using Lagrangian duality for partly convex programs in the general form. It is shown that this decomposition algorithm has all convergence properties as any known branch-and-bound algorithm in global optimization under usual assumptions. Thus, some strict assumptions discussed in the literature are avoidable.

Partly convex programming problems Decomposition branch and bound algorithms Lagrangian duality 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Bank, B., Guddat, J., Klatte, D., Kummer, B. and Tammer, K. (1983), Nonlinear Parametric Optimization. Birkhaeuser,Basel.Google Scholar
  2. Ben-Tal, A., Eiger, G. and Gershovitz, V. (1994), GlobalMinimization by Reducing the Duality Gap. Mathematical Programming 63: 193–212.Google Scholar
  3. Duer, M. (1999), Duality in Global Optimization: Optimality Conditions and Algorithmical Aspects Ph.D. Thesis, University of Trier.Google Scholar
  4. Duer, M. and Horst, R. (1997), Lagrange Duality and Partioning Techniques in Nonconvex Global Optimization. Journal of Optimization Theory and Applications 95: 347–369.Google Scholar
  5. Duer, M., Horst, R. and Thoai, N.V. (2001), Solving Sum-of-Ratios Fractional Programs Using Efficient Points Optimization 49: 447–466.Google Scholar
  6. Geoffrion, A.M. (1971), Duality in Nonlinear Programming: A Simplified Application-Oriented Development. SIAM Review 13, 1–37.Google Scholar
  7. Mangasaian, O.L. (1979), Nonlinear Programming. Robert E. Krieger, Huntington, New York.Google Scholar
  8. Thoai, N.V. (1997), On Convergence and Application of a Decomposition Method Using Duality Bounds for Nonconvex Global Optimization. Research Report Nr. 97–24, University of Trier, Germany. Forthcoming in Journal of Optimization Theory and Applications.Google Scholar
  9. Thoai, N.V. (2000), Duality Bound Methods for the General Quadratic Programming Problem with Quadratic Constraints Journal of Optimization Theory and Applications 107, 331–354.Google Scholar

Copyright information

© Kluwer Academic Publishers 2002

Authors and Affiliations

  • Nguyen Van Thoai
    • 1
  1. 1.Department of MathematicsUniversity of TrierTrierGermany

Personalised recommendations